Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What does redness at the base of tongue after being treated for bronchitis mean?

Hi there, I was recently checked out by an ent for a sore throat and it was discovered that I had some redness at the base of my tongue near my epiglottis. I have just finished a treatment of antibiotics (Avelox) and inhaler (symbicort) for a case of bronchitis. After the treatment I have been having a powdery taste in my throat (I understand this could be an aftereffect of symbicort; I have started a treatment of nystatin just in case I have thrush although I do not have obvious symptoms. I know my problem is the redness at the base of my tongue but I want to know how I can relieve the irritation feeling and the irritation when I breathe through my mouth. It is not painful but very annoying. I have tried various mouthwashes but they seem to burn. I am trying to find something (gargle or otherwise) that will lesson the irritation and put me on the road to healing that redness. I have been checked for allergies and have none. The ent said that the rest of my throat is fine and although I have some acid reflux and take 40 mg Nexium a day he said that based on the appearance of the top of my esophagus and my vocal cords and larynx that the chances of upper reflux are extremely low. Thanks Jean
Fri, 28 Aug 2020
Report Abuse
General Surgeon 's  Response
Hi.

Noted your history of consultation with an ENT Surgeon, says redness at base of tongue near epiglottis, feeling of irritation in throat, has acid reflux and taking 40 mg of Nexium.
Redness at the back of tongue can be due to one of the following reasons:
Enlargement of hte lymphoid tissues at the back of throat.
Acid reflux causing redness.
Cancer or pre-cancerous changes.
Epiglottitis.
Consumption of too hot food or beverages.
Allergy to certain things.
Since you have already consulted an ENT and other Doctors, continue Nexium 40.
Add on antacid to be taken in between food.
Avoid alcohol and tobacco in any form.
Identify the foods and beverages that instigate or enhance the symptoms.
Anti-inflammatory that do not cause gastritis and GERD.
Furthre management as per the cause found and after-effects found.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. T. Chandrakant, ENT & General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Epiglottis


What does redness at the base of tongue after being treated for bronchitis mean?

Hi. Noted your history of consultation with an ENT Surgeon, says redness at base of tongue near epiglottis, feeling of irritation in throat, has acid reflux and taking 40 mg of Nexium. Redness at the back of tongue can be due to one of the following reasons: Enlargement of hte lymphoid tissues at the back of throat. Acid reflux causing redness. Cancer or pre-cancerous changes. Epiglottitis. Consumption of too hot food or beverages. Allergy to certain things. Since you have already consulted an ENT and other Doctors, continue Nexium 40. Add on antacid to be taken in between food. Avoid alcohol and tobacco in any form. Identify the foods and beverages that instigate or enhance the symptoms. Anti-inflammatory that do not cause gastritis and GERD. Furthre management as per the cause found and after-effects found. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. T. Chandrakant, ENT & General Surgeon